MAUDE Adverse Event Report: IMMUCOR GTI DIAGNOSTICS, INC. LIFECODES HLA-B SSO TYPING KIT

IMMUCOR GTI DIAGNOSTICS, INC. LIFECODES HLA-B SSO TYPING KIT
Catalog Number 628915
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/24/2017
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2017, customer called technical support with complaint (b)(4) reporting that the mi dna software is calling b*08:04, 51:01, while ssp, sequence specific primer assay (alternate assay) shows b*08:01, 51:01 result.The customer was performing the assay as described in the instructions for use.The complaint is pertinent to the assay, not the software, specifically lifecodes hla-b sso typing kit (628915), lot 06036a.Three assay files were provided.The probes in question were probes 204, 207, 218, 296 which resulted with borderline reactivity.Probe 207 was overridden with result determined to be b*08:04, 51:01.Adjustment to overridden probes result in alternate identification for the 08 allele, either b08:04, b08:65, b 08:23 or b08:01.The csv files obtained from the customer were reviewed including allele comparison in the software and confirmed that when probes 204, 207 and 218 are negative the typing is b*08:01, 51:01.All three probe are within the 10% of the cutoff.This retyping matches ssp results.The 08:04, 08:65, 08:23 have one mismatch different from 08:01 reference.The rest of the sequence is identical for all four alleles.This explains why there is not a unique probe for 08:01 and due to the mismatches we have unique probes for 08:04, 08:65, 08:23.All other positive probes are common for all four alleles.Results were initially reported as b08:04, 51:01.The customer confirmed the results by ssp due to the borderline reactivity for the 4 identified probes.A revised result report of b08:01, 51:01 was provided.There was no patient harm reported.The assay is performing as expected, control values were within specifications.The customer acknowledged the similarity of these three probes 204, 207 and 218 and concur that a secondary method is needed when any of these probes run too close to the cutoff.An examination of complaints from april 13, 2016 to april 13, 2017 did not identify additional complaints for different results between the ssp and the sso typing kits.No trend is seen.Continued monitoring will be done.

Brand Name
LIFECODES HLA-B SSO TYPING KIT
Common Device Name
LIFECODES HLA-B SSO TYPING KIT
Manufacturer (Section D)
IMMUCOR GTI DIAGNOSTICS, INC.
20925 crossroads circle
waukesha WI 53186
MDR Report Key7719516
Report Number2183608-2018-00019
Device Sequence Number1015407
Product Code MZI
UDI-Device Identifier10888234400028
UDI-Public10888234400028
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
BK130075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue Number628915
Device Lot Number06036A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2017
Initial Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1